Alert archive / Arkansas / River Flood Advisories in 2021
River Flood Advisory 23, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood advisory at May 18, 2021, 11:06 AM CDT for Clark County, Nevada County, Ouachita County, Arkansas. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2021, 11:06 AM CDT (16:06 UTC)
- Expired
- May 20, 2021, 10:33 AM CDT
- In force
- 47 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Nevada County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Missouri River (AR) near Boughton (BHTA4).
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07361600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at May 18, 6:39 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 18, 6:39 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 639 AM CDT Tue May 18 2021 .AVIATION... Moisture will remain plentiful for all terminals through the period with MVFR condition prevailing. However, there will be periods of IFR conditions when precipitation is falling. Scattered showers and isolated thunderstorms are expected, especially later in the period as another upper level impulse moves through. Locally heavy rain is expected with the stronger cells. Light south to southwest winds are expected. && .PREV DISCUSSION...(ISSUED 300 AM CDT Tue May 18 2021) SHORT TERM...Today Through Wednesday Night An upper level trough/closed low remains west of AR over the SRN Rockies early this Tue morning...with AR under SW flow aloft. This has kept moisture levels high recently...resulting in high POPs. Current radar imagery shows some scattered SHRA liking north across portions of the CWA...mainly across central into NRN sections of the CWA. Some more isolated activity was also noted further west and south. The aforementioned upper trough/closed low will continue to meander west of AR through the short term period...with multiple upper disturbances lifting NE in the SW flow aloft over AR. Confidence is high in seeing multiple disturbances moving overhead...but the exact timing of these waves...and the resulting coverage/location of the convection...remains uncertain...even in the near-term. Even so...the areas expecting to seeing highest rainfall will remain across the WRN/SWRN section of the CWA...where QPF values through Wed night are in the general 1-3 inch range. Locally higher amounts will be possible...with an increased threat for flash flooding. As a result...the flood watch will remain for the counties already established. As for more detailed timing...latest high-res near-term guidance suggests the ongoing scattered/isolated SHRA to continue into the early afternoon hrs across the central/ERN CWA. However...a more organized area of convection could develop to the west/SW later this morning...then move NE into WRN/SWRN sections of the CWA mid to late afternoon. This convection could then possibly persist into the central sections of the CWA by this evening...lessening in intensity and organization over time. Expect more isolated/scattered convection by tonight into early Wed. Humidity levels will remain high over the short term period due to the continued moisture influx given the overall synoptic pattern. Temps will be in the upper 60s to low 80s each afternoon...with lows generally in the 60s to around 70. POPs look to start to shift west by the end of the short term and the first period of the long term period before a drier pattern develops late this week. LONG TERM...Thursday Through Monday Scattered rain showers will remain possible during the early part of the long term period before upper level high pressure builds in from the east. Additional rainfall accumulations look to remain below a quarter inch. The highest totals in western AR gradually decreasing as you move to central and eastern AR. The lowest PoPs move in for the weekend as this upper level high pressure takes control, promoting dry and calm conditions through at least early next week. Temperatures look to rise above normal under the presence of high pressure as clouds gradually clear bringing highs into the 80s and 90s and lows into the 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Conway-Faulkner- Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline- Scott-Yell. && Aviation...56
Hazardous weather outlook, May 18, 3:10 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 310 AM CDT Tue May 18 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will remain possible through at least tonight...with some locally heavy rainfall possible. Additional rainfall amounts of 1 to 2 inches are forecast through tonight across the far west and southwest sections of the area. Locally higher amounts will be possible...with an increased threat for flash flooding as a result across the southwest sections of the area. A few strong to briefly severe thunderstorms could be seen...mainly across far southwest sections of the area this afternoon. Damaging winds and large hail will be the primary threat with the strongest storms. Otherwise...the overall threat for organized severe weather looks low at this time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Chances for showers and thunderstorms remain in the forecast through Friday as an active weather pattern persists. While the overall threat for seeing severe weather looks to remain low...a strong storm or two could be seen. There will remain an increased threat for flash flooding for portions of western and southwest Arkansas...where total rainfall amounts of 1 to 3 inches are expected from Tuesday morning through Friday...with locally higher amounts possible. Calmer conditions will be seen by the weekend...with the threat for organized hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, May 18, 5:59 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM FLASH FLOOD 1 E COUNTRY ROAD ESTATE 35.05N 91.99W
05/18/2021 LONOKE AR EMERGENCY MNGR
EMERGENCY MANAGMENT CALLED IN THAT POLICE AND FIRE WERE
BLOCKING OFF A SECTION OF HWY 319, INUNDATED WITH WATER.
&&
EVENT NUMBER LZK2100635
JBCThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:55 AM CDT | River Flood Advisory | LZK | Perry | 5 hr |
| May 18, 3:59 AM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, White | 3 hr |
| May 18, 4:54 AM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, White | 2 hr |
| May 18, 9:00 AM CDT | River Flood Warning | LZK | Perry | 4 days |
| May 18, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 38 min |
| May 18, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 32 min |
| May 18, 4:41 PM CDT | Special Weather Statement | LZK | Montgomery, Pike, Polk, Scott | 49 min |
| May 18, 5:05 PM CDT | Special Weather Statement | LZK | Scott | 40 min |
| May 18, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 50 min |
| May 18, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Montgomery, Pike, Yell | 47 min |
| May 18, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 39 min |
| May 18, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Hot Spring, Perry, Pope, Saline and 1 more | 63 min |
| May 18, 6:34 PM CDT | Special Weather Statement | LZK | Pope | 41 min |
| May 18, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Yell | 28 min |
Nearby
River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.